MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SAGITTAL IN-SITU BENDER, RIGHT

MEDOS INTERNATIONAL SàRL CH SAGITTAL IN-SITU BENDER, RIGHT
Model Number 299704200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During an ais correction with expedium verse dr.(b)(6) performed some in-situ bending of the cocr rods after they were fully seated in the screws and all set screws were final tightened.During the bending of the second rod the in-situ bender brock.No patient harm occurred and the procedure could be completed by using the other side of the rod bender.In addition, during the screw loading on the screw driver, it disassembled itself.The screw driver shaft unlocked itself from the outer sleeve when loading the screw.Specifically the screw driver shaft got pushed out of the sleeve distally during the last turns of loading the screw.The nurse was able to re-create the disassembly by just pulling and simultaneously rotating the screw driver shaft in the sleeve.It seems the retaining mechanism of the outer sleeve is damaged / worn.To complete insertion of the screws we just used the 2nd screw driver from the set.If other, describe: revision surgery of previous ais correction with expedium difar due to progressing lumbar curve below the initial construct., was surgery delayed due to the reported event?: no, action taken when event occurred?: used the other side of the instrument, was procedure successfully completed?: yes, were fragments generated?: yes, if yes, were they removed easily without additional intervention?: yes, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study: no.Concomitant device reported: unknown rod (part#: unknown, lot#: unknown, quantity: 1), unknown screw (part#: unknown, lot#: unknown, quantity: unknown).This complaint involves three (3) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the device revealed that the fracture was located at the mouth of the device.The second half of the bender¿s tip was not returned.Fracture analysis was subsequently performed on the broken device.Optical imaging of the fractured surface of the device reveals a rough/uniform surface.This indicates a single, sharp, heavy load being placed on the distal end of bender.No material defects of other abnormalities were observed in this analysis.The static overloading led to a fracture of the mouth of the device.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the mouth of the sagittal in-situ bender fracturing cannot be positively determined.However, the fracture analysis report notes that a probable root cause is static overload failure due to a single, sudden, unexpectedly high force placed on the bender.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SAGITTAL IN-SITU BENDER, RIGHT
Common Device Name
BENDER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9174478
Report Number1526439-2019-52231
Device Sequence Number11673280
Product Code HXW
UDI-Device Identifier10705034467337
UDI-Public(01)10705034467337
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704200
Device Catalogue Number299704200
Device Lot NumberGB103407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR